Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 14, 2021, 12:00 PM CDT for 5 counties in Missouri. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2021, 12:00 PM CDT (17:00 UTC)
- Expired
- Mar 15, 2021, 1:54 PM CDT
- In force
- 26 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WGUS43 KSGF 141700
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1200 PM CDT Sun Mar 14 2021
MOC029-059-105-225-229-151700-
/O.NEW.KSGF.FA.W.0028.210314T1700Z-210315T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-Wright MO-
1200 PM CDT Sun Mar 14 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Southwestern Camden County in central Missouri...
Dallas County in southwestern Missouri...
Laclede County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
Northern Wright County in southwestern Missouri...
* Until noon CDT Monday.
* At 1200 PM CDT, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Between 1 and 2
inches of additional rainfall is expected over the next 24 hours
which will lead to additional flooding.
* Some locations that will experience flooding include...
Western Fort Leonard Wood, Lebanon, Marshfield, Camdenton, Conway,
Niangua, Macks Creek and Morgan.
This includes the following low water crossings...
Nexus Drive east of Phillipsburg, Route B, 2 miles west of Conway,
Ripley Road at Cobb Creek southeast of Lebanon, Route ZZ at The
Myers Branch near Rader, Route B near Earnestville, Route J at
Parks Creek 2 miles east of Morgan and Highway 32, 1 Mile east of
Long Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9307 3799 9270 3777 9241 3771 9241
3765 9225 3736 9225 3735 9282 3727 9308
$$
MB3 follow-up statements
477
WGUS83 KSGF 150941
FLSSGF
Flood Statement
National Weather Service Springfield MO
441 AM CDT Mon Mar 15 2021
MOC029-059-105-225-229-151700-
/O.CON.KSGF.FA.W.0028.000000T0000Z-210315T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-Wright MO-
441 AM CDT Mon Mar 15 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY FOR
SOUTHWESTERN CAMDEN, DALLAS, LACLEDE, NORTHERN WEBSTER AND NORTHERN
WRIGHT COUNTIES...
At 441 AM CDT, The Department of Transportation reported Flooding.
Between 1 and 2 inches of rain fell yesterday leading to a second
rise in small streams, creeks, and rivers. The rain has ended,
however, residual flooding will continue today.
Some locations that will experience flooding include...
Western Fort Leonard Wood, Lebanon, Marshfield, Camdenton, Conway,
Niangua, Macks Creek and Morgan.
This includes the following low water crossings...
Osage Fork at Highway J, Bear Creek at Highway FF, Dry Auglaize
Creek at Highway BB, and Elk Creek at Highway Z.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3804 9307 3799 9270 3777 9241 3771 9241
3765 9225 3736 9225 3735 9282 3727 9308
$$
DC272
WGUS43 KSGF 151610
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1110 AM CDT Mon Mar 15 2021
MOC029-059-105-225-229-151900-
/O.EXT.KSGF.FA.W.0028.000000T0000Z-210315T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-Wright MO-
1110 AM CDT Mon Mar 15 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Southwestern Camden County in central Missouri...
Dallas County in southwestern Missouri...
Laclede County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
Northern Wright County in southwestern Missouri...
* Until 200 PM CDT.
* At 1110 AM CDT, The Department of Transportation reported flooding
from previous heavy rain in the warned area. River levels were
continuing to rise in the upper Niangua River basin.
* Some locations that will experience flooding include...
Western Fort Leonard Wood, Lebanon, Marshfield, Camdenton, Conway,
Niangua, Macks Creek and Morgan.
This includes the following low water crossings...
Nexus Drive east of Phillipsburg, Route B, 2 miles west of Conway,
Ripley Road at Cobb Creek southeast of Lebanon, Route ZZ at The
Myers Branch near Rader, Route B at Cobb Creek 8 miles southeast
of Lebanon, Route J at Parks Creek 2 miles east of Morgan and
Highway 32, 1 Mile east of Long Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3802 9305 3799 9270 3777 9241 3771 9241
3765 9225 3736 9225 3735 9282 3727 9308
$$
MMT531
WGUS83 KSGF 151854
FLSSGF
Flood Statement
National Weather Service Springfield MO
154 PM CDT Mon Mar 15 2021
MOC029-059-105-225-229-151904-
/O.CAN.KSGF.FA.W.0028.000000T0000Z-210315T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-Wright MO-
154 PM CDT Mon Mar 15 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CAMDEN, DALLAS,
WESTERN LACLEDE AND NORTHERN WEBSTER COUNTIES...
Flood Warnings were extended for locations along the Niangua River.
Otherwise flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
LAT...LON 3802 9305 3799 9270 3775 9268 3757 9270
3743 9272 3735 9282 3727 9308
$$
MMTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 14, 11:07 AM CDT, 53 minutes earlier.
Area forecast discussion, Mar 14, 11:07 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1107 AM CDT Sun Mar 14 2021
.SHORT TERM...(This afternoon through Monday)
Issued at 1033 AM CDT Sun Mar 14 2021
The forecast for rainfall and flooding today into tonight remains
on track. 12Z guidance still supports widespread rainfall of 1-2"
with locally higher amounts across much of the area. Over the
eastern CWA, amounts appear to be lower at 0.5-1". This seems
reasonable given increased forcing this afternoon and evening with
mean flow becoming more parallel to the front and ample moisture
(PWAT of 1.2-1.4"). Heaviest rain looks to arrive over the western
CWA around 4pm, then from El Dorado Springs to Springfield, to
Branson by 9pm, then to West Plains to Lake of the Ozarks by
midnight.
Flooding appears likely across much of the area given heavy rates
of around an inch an hour along the front, saturated soils, and
elevated stream levels. 3 hour flash flood guidance is generally
1.5-2" which also supports the flooding threat. Lowest flood
threat will be over the eastern CWA.
Will likely see ongoing residual river flooding on Monday, but
most areas will stay dry from new precipitation. Northern portions
of the CWA may see some light rain in the afternoon and evening as
the low pressure system shifts north of the area. Highs will be in
the 60s.
.LONG TERM...(Monday night through Saturday)
Issued at 1033 AM CDT Sun Mar 14 2021
Monday night and Tuesday will be quiet with lows in the 40s and
highs in the 60s to around 70. However, this won't last long as
another strong system is brewing to our west.
A deepening low pressure system will impact the area Tuesday night
into Wednesday night. Main impacts will be potential for flooding
given recent rainfall, but that doesn't appear to be a large
threat at this time. Severe weather will also be a possibility,
mainly over western portions of the area. Agree with the SPC
slight risk over the west where a warm front should allow for
elevated storms with large hail potential Tuesday night into
Wednesday. Think the potential for surface based storms is low at
this time, but additional severe modes would be possible if that
can be achieved.
Behind this system, much cooler conditions are expected. Lows will
generally be in the 30s with highs warming from the mid 40s/low
50s Thursday to the low 60s Sunday. Could see some linger light
rain over the east into Thursday, but the rest of the forecast
looks dry.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 615 AM CDT Sun Mar 14 2021
Stray showers exist across the region this morning and will not
have much impact on TAF sites. MVFR to IFR conditions are expected
late this morning into the afternoon hours as ceilings and
visibilities lower with showers and a few thunderstorms moving
through the region. Expect IFR conditions to continue through most
of the afternoon into the early evening. Meanwhile, winds will be
gusty today from the east/southeast at 25 to 30 knots.
Rain and gusty winds are expected to slowly exit the region tonight,
leaving behind MVFR ceilings through at least 06Z. By the end of
the TAF period, flight conditions look to be improving.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Monday morning for MOZ066>071-077>083-
088>098-101>106.
KS...Flood Watch through Monday morning for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...PerezHazardous weather outlook, Mar 14, 6:26 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 626 AM CDT Sun Mar 14 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 626 AM CDT Sun Mar 14 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. Limited fog risk. DISCUSSION... Areas of patchy dense will dissipate later this morning. Expect winds to gust from the east southeast at 30 to 35 mph today. Showers and thunderstorms will move through the region this afternoon and evening. Flooding will be the primary concern through tonight as streams, creeks, and rivers respond to recent heavy rainfall and an additional 1 to 2 inches. No severe weather is expected today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and thunderstorms are forecast for the middle of the week. There is the potential for some thunderstorms to be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Mar 14, 10:38 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 SE MARSHFIELD 37.30N 92.86W
03/14/2021 M5.63 INCH WEBSTER MO COCORAHS
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4
SE MARSHFIELD. 72HR EVENT TOTAL.
&&Local storm report, Mar 14, 11:27 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 E HARTVILLE 37.25N 92.50W
03/14/2021 M3.02 INCH WRIGHT MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E
HARTVILLE. 72HR EVENT TOTAL.
&&Local storm report, Mar 14, 11:29 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HEAVY RAIN 2 SW ROUND SPRING 37.26N 91.43W
03/13/2021 M3.34 INCH SHANNON MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
SW ROUND SPRING. 72HR EVENT TOTAL.
&&Local storm report, Mar 14, 11:34 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 E MONTAUK 37.45N 91.68W
03/14/2021 M3.57 INCH DENT MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E
MONTAUK. 72HR EVENT TOTAL.
&&Local storm report, Mar 14, 11:38 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 1 W NEVADA 37.84N 94.37W
03/14/2021 M3.62 INCH VERNON MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 W
NEVADA. 72HR EVENT TOTAL.
&&Local storm report, Mar 14, 11:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT SUN MAR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HEAVY RAIN 2 SW ROUND SPRING 37.26N 91.43W
03/14/2021 M3.34 INCH SHANNON MO CO-OP OBSERVER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
SW ROUND SPRING. 72HR EVENT TOTAL.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:25 AM CDT | Flood Watch | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 24 more | 23 hr |
| Mar 14, 12:07 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Ozark, Shannon, Texas, Webster and 1 more | 24 hr |
| Mar 14, 12:10 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more | 24 hr |
| Mar 14, 12:16 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 26 hr |
| Mar 14, 12:17 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Stone, Taney | 30 hr |
| Mar 14, 1:30 PM CDT | Special Weather Statement | SGF | Vernon | 30 min |
| Mar 14, 2:29 PM CDT | Special Weather Statement | SGF | Lawrence | 31 min |
| Mar 14, 2:56 PM CDT | Special Weather Statement | SGF | Greene | 34 min |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.